Florida, 2006

Flash Flood in Florida, January 2, 2006

January 2, 2006 · NWS TAE · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jan 2, 9:10 AM EST, 5 hours 30 minutes earlier.

Area forecast discussion, Jan 2, 9:10 AM EST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
910 AM EST MON JAN 2 2006

.UPDATE...WATER VAPOR IMAGERY SHOWS TWO SHORTWAVE TROUGHS, THE FIRST
WHICH WAS RESPONSIBLE FOR SEVERE WX ACROSS SWRN GA EARLY THIS
MORNING HAS MOVED INTO THE CAROLINAS. THE MORE IMPRESSIVE TROUGH IS
MOVING INTO THE MIDDLE TO LOWER MS VALLEY, AND WILL BE THE IMPETUS
FOR A POTENTIALLY DANGEROUS SEVERE WEATHER OUTBREAK FROM THE OH
VALLEY TO THE ERN GULF COAST AND SERN STATES LATER TODAY. THE 12Z
SURFACE ANALYSIS SHOWS A WARM FRONT FROM SERN GA THRU SERN AL,
MIDDLE TN AND SERN MO. A COLD FRONT EXTENDS FROM A STRONG LOW
PRESSURE CENTER OVER NERN MO SSWD THRU ERN AR INTO SERN TX. THE 12Z
TAE SOUNDING IS MORE UNSTABLE (LI -3) THAN 00Z, WITH 0-3KM HELICITY
VALUE OF 305. REGIONAL 88D MOSAIC SHOWS A LARGE AREA OF SHRA/TS FROM
COASTAL WATERS S OF PNS NEWD ACROSS SERN AL, FL PNHDL AND SRN GA.
SOME OF THE STORMS WERE STRONG, HOWEVER NO SEVERE WEATHER HAS BEEN
OBSERVED. THE SEVERE WEATHER THREAT WILL INCREASE, ESPECIALLY THIS
AFTN INTO THE EARLY EVE AS DEEP LAYER SHEAR AND THERMODYNAMICS
BECOME MORE FAVORABLE. THE MAIN THREATS WILL BE LARGE HAIL, DAMAGING
WINDS AND ISOLATED TORNADOES. A TORNADO WATCH HAS BEEN ISSUED UNTIL
21Z FOR ALL BUT LAFAYETTE AND DIXIE COUNTIES, AND THE ZONE FCST WAS
RECENTLY UPDATED. ANOTHER WATCH WILL LIKELY BE ISSUED THIS AFTN TO
INCLUDE THESE COUNTIES AND AREAS TO THE E. DENSE FOG ADVISORY WAS
CANCELLED FOR SERN AL, SWRN GA, AND PORTIONS OF THE FL PNHDL, AND
EXTENDED UNTIL 17Z ELSEWHERE.

&&

.MARINE...WINDS AT EXERCISE CAUTION LEVELS (15-20 KTS), WITH SEAS
3-4 FT. EXPECT SMALL CRAFT ADVISORY CONDITIONS TO COMMENCE THIS AFTN
AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF THE STRONG COLD FRONT.
WINDS AND SEAS WILL GRADUALLY DECREASE AFTER THE FRONTAL PASSAGE
LATER TONIGHT.

&&

.AVIATION...AREAS OF DENSE FOG AND VERY LOW CIGS CONTINUE AT TLH AND
PFN THIS MORNING. THE REMAINDER OF THE OUTLOOK AREA IS REPORTING
MVFR OR BETTER VSBY. OTHERWISE, IFR TO MVFR CIGS DOMINATE. TSRA,
SOME STRONG TO SEVERE, WILL CONTINUE TO DEVELOP FROM ABY THRU DHN
AND PFN, THEN AFFECT TLH AND VLD THIS AFTERNOON THRU EARLY EVE.
EXPECT BRIEF GUSTY WINDS TO 40 KTS OR GREATER ALONG WITH THE THREAT
FOR LARGE HAIL.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...DENSE FOG ADVISORY UNTIL NOON EST (11 AM CST) FOR
     BAY...GULF...FRANKLIN...GADSDEN...LEON...JEFFERSON...MADISON...
     LIBERTY...WAKULLA...TAYLOR...LAFAYETTE AND DIXIE.
     SMALL CRAFT ADVISORY GMZ750-755-770-775.

&&

SHORT TERM...MAJ
LONG TERM...WOOL
Hazardous weather outlook, Jan 2, 5:32 AM EST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
532 AM EST MON JAN 2 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-031028-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
532 AM EST MON JAN 2 2006

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

...SIGNIFICANT SEVERE WEATHER THREAT TODAY...

.DAY ONE...TODAY AND TONIGHT.
A DENSE FOG ADVISORY IS IN EFFECT FOR THE ENTIRE AREA THIS MORNING
UNTIL 9 AM EST (8 AM CST). THERE IS A MODERATE RISK OF RIP
CURRENTS ALONG THE FLORIDA PANHANDLE AND BIG BEND COAST. THE STORM
PREDICTION CENTER HAS PLACED THE ENTIRE AREA UNDER A MODERATE RISK OF
SEVERE WEATHER. THE MAIN THREAT WITH THE STORMS WILL BE LARGE HAIL...
DAMAGING WINDS...AND ISOLATED TORNADOES. RESIDENTS...EMERGENCY
MANAGEMENT OFFICIALS...AND STORM SPOTTERS SHOULD CLOSELY MONITOR THE
THE WEATHER DUE THIS POTENTIALLY DANGEROUS SITUATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
BEHIND THE COLD FRONT...HIGH PRESSURE WILL BUILD INTO THE AREA.
A WEAK FRONT WILL PUSH THROUGH THE AREA ON THURSDAY AND FREEZING
TEMPERATURES ARE AGAIN EXPECTED OVER THE WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
SOME STORMS WILL REACH SEVERE LIMITS TODAY...AND SPOTTER
ACTIVATION WILL BE REQUIRED TODAY. PLEASE TAKE NECESSARY ACTIONS TO
BE READY FOR THE STORMS.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

7-TREXLER

In the hours before

Special weather statement, Jan 2, 12:59 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1259 PM EST MON JAN 2 2006

FLZ017-021830-
LEON-
1259 PM EST MON JAN 2 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON COUNTY...

AT 1253 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF TALLAHASSEE...MOVING
EAST AT 40 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

9-FOURNIER
Special weather statement, Jan 2, 1:19 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
119 PM EST MON JAN 2 2006

FLZ015-017>019-026-027-GAZ158-021845-
FRANKLIN-JEFFERSON-LEON-LIBERTY-MADISON-THOMAS-WAKULLA-
119 PM EST MON JAN 2 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FRANKLIN...JEFFERSON...
LEON...LIBERTY...MADISON...THOMAS AND WAKULLA COUNTIES...

AT 117 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF MONTICELLO TO 14 MILES NORTH OF CARRABELLE...MOVING EAST
AT 25 MPH.

THESE STORMS WILL BE NEAR...
  CRAWFORDVILLE BY 125 PM EST.
  MONTICELLO BY 140 PM EST.
  ST. MARKS BY 145 PM EST.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.

ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

9-FOURNIER
Special weather statement, Jan 2, 1:35 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
135 PM EST MON JAN 2 2006

FLZ014-015-017>019-026>029-034-GAZ147-148-158>161-030100-
BERRIEN GA-BROOKS GA-COOK GA-DIXIE FL-FRANKLIN FL-GULF FL-
JEFFERSON FL-LAFAYETTE FL-LANIER GA-LEON FL-LIBERTY FL-LOWNDES GA-
MADISON FL-TAYLOR FL-THOMAS GA-WAKULLA FL-
INCLUDING THE CITIES OF...ADEL...APALACHICOLA...CARRABELLE...
CRAWFORDVILLE...CROSS CITY...LAKELAND...MADISON...MAYO...
MONTICELLO...NASHVILLE...PERRY...PORT ST. JOE...QUITMAN...
ST. MARKS...STEINHATCHEE...TALLAHASSEE...THOMASVILLE AND VALDOSTA
135 PM EST MON JAN 2 2006

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR MUCH
OF THE FLORIDA BIG BEND...PORTIONS OF SOUTH CENTRAL GEORGIA...AND
THE ADJACENT GULF COASTAL WATERS EFFECTIVE UNTIL 800 PM EST
(700 PM CST) MONDAY EVENING.

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN GEORGIA...THOMAS...COOK...BROOKS...BERRIEN...LANIER...AND
LOWNDES.

IN FLORIDA...GULF...LIBERTY...FRANKLIN...LEON...WAKULLA...
JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE.

REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

8-JAMSKI
Local storm report, Jan 2, 2:00 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     NON-TSTM WND DMG SUMATRA                 30.02N 84.98W
01/02/2006                   LIBERTY            FL   EMERGENCY MNGR

            POSSIBLE TORNADO. ONE HOME DAMAGED AND POWER LINES DOWN.

&&

GOREE
Special weather statement, Jan 2, 2:16 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
216 PM EST MON JAN 2 2006

GAZ159-160-021945-
BROOKS-LOWNDES-
216 PM EST MON JAN 2 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BROOKS AND LOWNDES
COUNTIES...

AT 212 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF QUITMAN...MOVING EAST AT
40 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

SOME TOWNS IN THE PATH OF THIS STORM ARE CLYATTVILLE AND LAKE PARK.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

12-WATSON
Special weather statement, Jan 2, 2:29 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
229 PM EST MON JAN 2 2006

GAZ127>129-131-022030-
IRWIN-TIFT-TURNER-WORTH-
229 PM EST MON JAN 2 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR IRWIN...TIFT...TURNER
AND WORTH COUNTIES UNTIL 330 PM EST...

AT 224 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TY TY...OR 9 MILES SOUTHEAST OF
SYLVESTER...MOVING NORTHEAST AT 35 MPH.

THIS STORM WILL BE NEAR...
  5 MILES NORTHWEST OF TIFTON BY 240 PM EST(140 PM CST).
  MYSTIC BY 255 PM EST(155 PM CST).
  5 MILES NORTHWEST OF OCILLA BY 300 PM EST(200 PM CST).

PEA SIZE HAIL...AND WINDS UP TO 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

17-GOULD

The radar

The Tallahassee radar (KTLH), 36 km away, was scanning. The volume nearest the first event began at 19:40 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Wakulla

When
January 2, 2:40 PM EST to 3:30 PM EST
Where
Wakulla County, Southwest Portion
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
30.100, -84.483

Three to five inches of rain in less than two hours flooded a few county roads. A 30-foot section of Lower Bridge Road between Spring Creek and U.S. Highway 98 was flooded. Reported by the Wakulla County Sheriff.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492531.